HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Peer-reviewed Journal Articles, etc >

Attenuation and dispersion of antiplane shear waves due to scattering by many two-dimensional cavities

Files in This Item:
JASA125-6_p3589-3596.pdf331.75 kBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Attenuation and dispersion of antiplane shear waves due to scattering by many two-dimensional cavities
Authors: Kawahara, Jun Browse this author
Ohno, Taichi Browse this author
Yomogida, Kiyoshi Browse this author →KAKEN DB
Keywords: cavitation
elastic waves
ultrasonic propagation
Issue Date: Jun-2009
Publisher: Acoustical Society of America
Journal Title: Journal of the Acoustical Society of America
Volume: 125
Issue: 6
Start Page: 3589
End Page: 3596
Publisher DOI: 10.1121/1.3124779
Abstract: Propagation and scattering of antiplane shear waves within media with two-dimensional cavities are numerically simulated, and the attenuation and phase velocities are experimentally determined. The results are compared with the predictions by the Foldy theory and its three corrected versions. If the cavity concentrations are small such as 0.02, the differences among the theoretical predictions are insignificant, and every theory is consistent with the experimental results. For higher concentrations such as 0.1, the differences become significant, but there are no objective grounds to say that any of the corrected versions of the Foldy theory works better than the original. If the error tolerance is as high as 10%, the simple Foldy formula may remain useful for concentrations up to about 0.1.
Rights: Copyright 2009 Acoustical Society of America. This article may be downloaded for personal use only. Any other use requires prior permission of the author and the Acoustical Society of America. The following article appeared in J. Acoust. Soc. Am., 125(6), pp. 3589-3596 and may be found at
Type: article
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 蓬田 清

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University